Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

How to get rid of scabs on penis?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6455 Questions
Question
I had a small raised spot on my penis. I asked a doctor on here and he said it was most likely a small furuncle and nothing STD related. I still found it unsightly and tried to pop it despite my better judgement. It then turned red and more pronounced. I then scraped at it. Again, against my better judgement. Now I have a small scab. How do I get rid of this scab as soon as possible?
Posted Fri, 13 Dec 2013 in General Health
 
 
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, Thanks for writing in to us. I have read through your query in detail. Your doctor was probably right in saying that its not STD. You might have caused further injuryto the area by tryjng to get rud of it yourself. From your query it looks like if proper care isn't taken, you may develop an infection. Please follow these steps. 1. Keep the area clean and dry by washing itt with water twice daily. 2. Apply neosporin ointment over the area. 3. Take oral painkillers and anti inflammatory agents. 4. If the pain and redness doesn't come down in two days, please consult a doctor and take a course of antibiotics. 5. Dont touch the scab, it will fall off by itekf. Also avoid masturbation or sexual intercourse for few days for early healing. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: How to get rid of scabs on penis? 17 hours later
I don't have any significant redness or pain. I have an old prescription for a amoxicyllin 500mg. I have 8 of the ten days of the prescription. Its 3 times a day for 10 days and I have 8 left. It also expired 11/14/13. Would it be safe to take this as a precaution? I do not have insurance right now and would like to avoid a Drs. visit if possible.
 
 
Answered by Dr. Vivek Chail 10 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, Thanks for writing back with an update. Its good news if there's no redness or pain. Looks like its healing on its own. Today being 11/17/13 and with your amoxycillin use before date mentioned as 11/14/13, it's alright if you take the remaining medication right now as per dosage given to you. Taking the medications a week after the use before date is fine if you do not have any other alternative. Hope your query is answered. Wishing you good health. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: How to get rid of scabs on penis? 23 minutes later
I should clarify that I have 8 days left
 
 
Answered by Dr. Vivek Chail 9 hours later
Brief Answer: Yes you can take amoxicyllin for 8 days Detailed Answer: Hi, Thanks for writing back with clarification. I suggest you take the antibiotics for 8 days and complete the course. Your infection will get treated. Since its been just 3 days that use before date has passed, there is no harm if you take in in the next 8 days. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: How to get rid of scabs on penis? 5 hours later
Can you attach a picture to these threads. It would give me piece of mind to attach a pic to make sure there is no sign of infection
 
 
Answered by Dr. Vivek Chail 23 minutes later
Brief Answer: Please attach picture with query. Detailed Answer: Hi, Thanks for writing back with an update. Yes you can add a picture to your query and I will see and give you further suggestion. If you have difficulty in attaching picture please write to YYYY@YYYY Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: How to get rid of scabs on penis? 9 hours later
I uploaded a picture under upload reports. If this is not the correct way to do it let me know.
 
 
Answered by Dr. Vivek Chail 11 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, Thanks for writing back with your picture. It is the correct way and I can see that the would in locally inflamed but not infected. I believe taking antibiotics will prevent any infection from occurring and you may take 8 days amoxicillin. Also take pain killers if its painful. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: How to get rid of scabs on penis? 33 hours later
I am going to get tested this afternoon. Will having been on antibiotics skew the results? I'd just feel more comfortable with someone examining it in person. Plus a small raised area has no occurred at the base of my penis.
 
 
Answered by Dr. Vivek Chail 11 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, Thanks for writing back with an update. I think you are doing the right thing by getting it examined in person. Please be sure not to remove any scab with fingernails. Well you have not mentioned the tests you are taking. Taking antibiotics may skew blood culture results and it would be best to inform your doctor about your antibiotic medication. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Follow-up: How to get rid of scabs on penis? 2 days later
The doctor wanted me to continue amoxycillin until finished. It is giving me upset stomach. Is it ok to discontinue the antibiotic or should I still finish it? Also, the scab came off in the shower but it doesn't seem completely healed underneath. Is there anything I can do to quicken healing/or should I just continue the neosporin?
 
 
Answered by Dr. Vivek Chail 7 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi, Thanks for writing back with an update. I too would have suggested continuation on amoxycillin for 5 days at least if not for 8 days. If you are having continuous stomach upset, something like more than 3 episodes of diarrhea then you may need to discuss with your doctor. If its mild diarrhea, I suggest you finish it and also take some probiotics or lactobacillus to restore good intestinal bacteria. To quicken healing, you need to keep the wound area dry and apply neosporin ointment. Also you may take prescription medication serratiopeptidase, which is an enzyme preparation to quicken healing. Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor